Texas, 2005

Damaging Wind in Texas, April 11, 2005

April 11, 2005 · NWS LCH · 1 event in 1 county or zone

Numerous trees and power lines were blown down in Lumberton.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Numerous trees and power lines were blown down in Lumberton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 11, 9:02 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 11, 9:02 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 AM CDT MON APR 11 2005

.SYNOPSIS...COLD FRONT MOVING INTO EAST TEXAS. MOISTURE AXIS OUT JUST AHEAD
OF THIS FRONT FROM WESTERN LOUISIANA AND EXTREME EAST TEXAS INTO CENTRAL
ARKANSAS. MORNING LCH SOUNDING SHOWED IMPRESSIVE HELICITY (VEERING WITH HEIGHT)
AND CAPE OVER 3000J...INDICATIVE OF MUCH COOLER AIR BEING TRANSPORTED INTO THE
AREA FROM THE WEST VIA THE UPPER TROF OVER TEXAS. 40KT LOW LEVEL JET FROM
VERMILION BAY UP THE ATCHAFALAYA RIVER INTO THE LOWER MISSISSIPPI VALLEY.
SQUALL LINE OUT AHEAD OF THE FRONT IS MOVING SOUTHEAST AT 20 KNOTS AND SHOULD
BE INTO SOUTHWEST LOUISIANA AROUND THE NOON HOUR.

&&

.UPDATE...MADE MINOR CHANGES TO POPS/TEMPS PER LATEST GUIDANCE. UPSTREAM
RADAR HAD ROTATION EARLIER WITH SEVERAL OF THE STRONGER TSTMS WEST OF HOUSTON.
REISSUED SPS AND WILL UPDATE HWO WITH LATEST SPC UPDATES. MODERATE RISK AREA
COULD BE UPGRADED TO A HIGH RISK TO THE NORTHEAST OF OUR FORECAST AREA.
WILL HOLD OFF ON ZONE UPDATE UNTIL 11 AM WITH NEXT WATCH BOX INFO OR UNTIL
NEXT WATCH SUPERCEDES CURRENT.

&&

.MARINE...SMALL CRAFT ADVISORY CONTINUES MAINLY DUE TO SEAS EXCEEDING
6 FEET.

&&

.PREV DISCUSSION... (ISSUED 451 AM CDT MON APR 11 2005)

DISCUSSION...SEVERE THUNDERSTORM WATCH 149 IS IN EFFECT
UNTIL 11 AM THIS MORNING. RADAR IS INDICATING A LARGE AREA
OF STORMS THAT EXTEND FROM NORTH OF HOU UP TO SHV LIFTING
RAPIDLY TO THE NORTHEAST THIS MORNING. SOUTHERLY FLOW COMBINED
WITH UPPER LEVEL ENERGY AND A LARGE AREA OF ASSENT CONTINUES
AHEAD OF A COLD FRONT THAT WILL EFFECT THE REGION TODAY. THIS
LATEST COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA DURING
THE EVENING HOURS FOR SOUTHEAST TEXAS AND TOWARDS MIDNIGHT
FOR SOUTHERN AND CENTRAL LOUISIANA. THE GREATEST THREAT
FOR SEVERE WEATHER LOOKS TO BE DAMAGING WINDS AND HAIL. THIS
THREAT LOOKS TO END ACROSS SE TX BY THE EARLY AFTERNOON HOURS
AND DURING THE EARLY EVENING HOURS FOR SOUTH CENTRAL LOUISIANA.

IN ADDITION...ALTHOUGH STORMS ARE EXPECTED TO MOVE RAPIDLY
TO THE NORTHEAST TODAY. STORMS ARE EXPECTED TO TRAIN AT TIMES.
BASICLY THIS MEANS ONE STORMS FOLLOWS THE NEXT WHICH FOLLOWS
THE NEXT. THIS IS EXPECTED TO PRODUCE RAINFALL TOTALS OVER
THREE TO FOUR INCHES IN SOME LOCATIONS.

SKIES ARE EXPECTED TO CLEAR DURING THE MORNING HOURS TOMORROW
WITH MILD WEATHER EXPECTED TO HOLD INTO THE WEEKEND.

AVIATION...MVFR TO IFR CONDITIONS TO HOLD THROUGH THE DAY FROM
TSTM ACTVTY BECOMING VFR DURING THE OVERNIGHT HOURS BEHIND THE
FRONT.

&&

.UPDATED POINT TEMPS/POPS...
KLCH  76  58  76  54 /  80  20   0   0
KBPT  76  57  77  55 /  80  20   0   0
KAEX  73  56  75  51 /  90  50   0   0
KLFT  75  58  76  54 /  80  50   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH 149 IN EFFECT FOR THE FOLLOWING PARISHES
IN LOUISIANA...BEAUREGARD...VERNON...RAPIDES...JEFFERSON DAVIS...
CAMERON...AND CALCASIEU UNTIL 11 AM.
TX...SEVERE THUNDERSTORM WATCH 149 IS IN EFFECT UNTIL 11 AM FOR
THE FOLLOWING COUNTIES IN SOUTHEAST TEXAS...JEFFERSON...ORANGE...HARDIN...
TYLER...JASPER...AND NEWTON.

SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA...GMZ450...GMZ455...GMZ470...AND GMZ475.
Hazardous weather outlook, Apr 11, 9:45 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1045 AM CDT MON APR 11 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
121100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST
AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS.

TORNADO WATCH 150 UNTIL 7 PM FOR SOUTHEAST TEXAS AND PORTIONS OF
SOUTHWEST LOUISIANA. THIS INCLUDES THE TEXAS COUNTIES OF
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
IN LOUISIANA...THIS INCLUDES THE PARISHES OF CAMERON...CALCASIEU...
BEAUREGARD...VERNON...JEFF DAVIS...ACADIA...RAPIDES...AND SAINT
LANDRY.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY AHEAD OF A COLD FRONT
THAT WILL MOVE THROUGH THE REGION TONIGHT. THE MAIN THREAT FOR
SEVERE WEATHER WILL BE FROM LARGE HAIL AND WINDS. IN ADDITION STORMS
WILL TRAIN ACROSS THE REGION AND THIS WILL PRODUCE LOCALLY VERY
HEAVY RAINFALL OF THREE TO FOUR INCHES IN SOME LOCATIONS.

SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

MILD WEATHER TO HOLD INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NEEDED TODAY.

K. KUYPER/ERICKSON

In the hours before

Special weather statement, Apr 11, 7:13 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 AM CDT MON APR 11 2005

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-112300-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN...
ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...
MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...
DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA

...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES TODAY...

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING POSSIBLE
TORNADOES TODAY AS A PACIFIC COLD FRONT MOVES INTO A VERY MOIST
AND UNSTABLE AIRMASS. THE BEST CHANCES FOR THIS RISK WILL BE IN
CENTRAL LOUISIANA WHERE A WARM FRONT WILL LIFT TO THE NORTH.
ADDITIONAL DAYTIME HEATING COULD ALLOW SEVERE THUNDERSTORMS TO
DEVELOP ROTATION.

MONITOR YOUR MEDIA OUTLETS FOR UPDATES ON THIS POTENTIALLY HAZARDOUS
WEATHER.
Special weather statement, Apr 11, 7:33 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
833 AM CDT MON APR 11 2005

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-112300-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN...
ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...
MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...
DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA

...SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES TODAY...

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS INCLUDING POSSIBLE
TORNADOES TODAY AS A PACIFIC COLD FRONT MOVES INTO A VERY MOIST
AND UNSTABLE AIRMASS. THE BEST CHANCES FOR THIS RISK WILL BE IN
CENTRAL LOUISIANA WHERE A WARM FRONT WILL LIFT TO THE NORTH.
ADDITIONAL DAYTIME HEATING COULD ALLOW SEVERE THUNDERSTORMS TO
DEVELOP ROTATION. HEAVY RAINFALL WITH LOCAL FLOODING IS ALSO A
POSSIBILITY TODAY.

MONITOR YOUR MEDIA OUTLETS FOR UPDATES ON THIS POTENTIALLY HAZARDOUS
WEATHER.

The radar

The Lake Charles radar (KLCH), 93 km away, was scanning. The volume nearest the first event began at 16:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardin

When
April 11, 10:40 AM CST
Where
Hardin County, Lumberton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.283, -94.167

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448766.